MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAXSFT10 1.5MM X 2CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAXSFT10 1.5MM X 2CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DLX100152
Medical Device Problem Codes Product Quality Problem (1506); Malposition of Device (2616)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)).[conclusion]: the healthcare professional reported that during the coil embolization of a difficult to access ruptured, dissecting aneurysm on the superior cerebellar artery (sca), the 1.5mm x 2cm deltaxsft 10 coil (dlx100152 / l11176) entered the target lesion before the physician could see its entrance; the physician noticed that the fluoro saver markers were offset and out of position on this coil.There was no friction between the coil and the sl-10® microcatheter (stryker) at any time prior to discovering that the marker bands were out of position; no friction was noticed until the very end during screening when the physician realized that part of the coil was already inserted in the aneurysm.It was reported that the distal-most marker band (the band closest to the patient) was positioned too far to the hub.Fluoroscopy was initiated when the coil was already approximately 1/3-1/2 protruded from the microcatheter.The coil was ultimately implanted in the aneurysm as expected, but the physician commented that he was not happy with the fact that the coil has been advanced into the aneurysm without him seeing it enter the aneurysm as this was a difficult case with a high risk of causing the patient to have a stroke.It was reported that there were five (5) other spectra coils (a 1.5mm x 3 cm deltaxsft 10, and 4 galaxy g3 minis coils: 2mm x 4 cm, 1.5mm x 2cm, 1mm x 3cm, 1mm x 3cm) used during the same procedure without the same event noticed.It was reported that the physician did not change the rotating hemostat valve (rhv) (merit mba), nor the microcatheter in between the coils.The reported event did not result in any patient injury or complication; there was no additional intervention performed.It was reported that the coil delivery wire was discarded and is not available to be returned for evaluation.Procedural images are also not available.Based on complaint information, the device remains implanted and is thus, not available to be returned for analysis.A review of manufacturing documentation associated with this lot (l11176) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.With the information available and without the product available for analysis, the reported customer complaint could not be confirmed.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization of a difficult to access ruptured, dissecting aneurysm on the superior cerebellar artery (sca), the 1.5mm x 2cm deltaxsft 10 coil (dlx100152 / l11176) entered the target lesion before the physician could see its entrance; the physician noticed that the fluoro saver markers were offset and out of position on this coil.There was no friction between the coil and the sl-10® microcatheter (stryker) at any time prior to discovering that the marker bands were out of position; no friction was noticed until the very end during screening when the physician realized that part of the coil was already inserted in the aneurysm.It was reported that the distal-most marker band (the band closest to the patient) was positioned too far to the hub.Fluoroscopy was initiated when the coil was already approximately 1/3-1/2 protruded from the microcatheter.The coil was ultimately implanted in the aneurysm as expected, but the physician commented that he was not happy with the fact that the coil has been advanced into the aneurysm without him seeing it enter the aneurysm as this was a difficult case with a high risk of causing the patient to have a stroke.It was reported that there were five (5) other spectra coils (a 1.5mm x 3 cm deltaxsft 10, and 4 galaxy g3 minis coils: 2mm x 4 cm, 1.5mm x 2cm, 1mm x 3cm, 1mm x 3cm) used during the same procedure without the same event noticed.It was reported that the physician did not change the rotating hemostat valve (rhv) (merit mba), nor the microcatheter in between the coils.The reported event did not result in any patient injury or complication; there was no additional intervention performed.It was reported that the coil delivery wire was discarded and is not available to be returned for evaluation.Procedural images are also not available.

Brand Name
DELTAXSFT10 1.5MM X 2CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key8625646
Report Number3008114965-2019-01030
Device Sequence Number16697349
Product Code KRD
UDI-Device Identifier10886704077251
UDI-Public10886704077251
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Catalogue NumberDLX100152
Device Lot NumberL11176
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/26/2019
Initial Report FDA Received Date05/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age47 YR